Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 211, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 27, 2000, 5:24 PM CDT for Pearl River County, Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2000, 5:24 PM CDT (22:24 UTC)
- Expired
- Aug 27, 2000, 6:30 PM CDT
- In force
- 66 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018 WUUS54 KLIX 272224 SVRNEW MSC109-272330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 524 PM CDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF POPLARVILLE * UNTIL 630 PM CDT * AT 513 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTH OF POPLARVILLE...MOVING SOUTH AT 10 TO 15 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:45 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 27, 2:45 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 245 PM CDT SUN AUG 27 2000 LARGE SCALE SYNOPTIC PATTERN THAT HAS PERSISTED MOST OF THE SUMMER REMAINS IN PLACE THROUGH EARLY WEEK...LARGE UPPER RIDGE ANCORED OVER THE MIDDLE US WITH TROUGH OVER E COAST. AVN AND ETA BOTH BUILD UPPER HIGH SLIGHTLY EWD THROUGH EARLY. MODELS ALSO TAKE SHORT WAVE ENERGY MOVING THROUGH E COAST TROUGH AND CLOSES OFF H5 LOW OFF OF VA ETA AND AVN ALSO INDICATING LOW PRES DEVELOPING E OF FLORIDA AT BASE OF TROUGH. AVN IS THE MOST AGGRESSIVE WITH THIS DEVELOPMENT BUT OTHER MODELS ARE COMING MORE IN LINE WITH LOW PRES DEVELOPING E OF FL. AS UPPER HIGH BUILDS EWD AND CENTERED N OF LA...AREA SHOULD REMAIN WARMER AND DRIER THAN CLIMATOLOGY. WHILE SURFACE FLOW REMAINS WLY...TYPICALLY A VERY DRY FLOW...THE MID LEVEL HIGH PRES MAY BE DISPLACED FAR ENOUGH N SO THAT HIGHER RH IS CONTAINED IN THE E FLOW IN THE 900-700 MB LEVEL. ETA MODEL SOUNDING SHOW AN AREA OF HIGHER RH IN THE 850-700MB LAYER THROUGH 48 HOURS AND PW IN THE 1.70-1.8 RANGE. THIS SHOULD ALLOW FOR ENOUGH MOISTURE FOR WIDELY SCT TO SCT AFTERNOON TSTMS. AFTERNOON TEMPS SHOULD REMAIN ABOVE NORMAL WITH MID TO UPPER 90S MOST LOCATIONS. IN THE EXTENDED FORECAST...THE MID AND UPPER HIGH CONTINUES TO BUILD NEWD WITH THE FORECAST AREA BECOMING MORE DOMINATED BY ELY FLOW SUGGESTING TEMPS AND POPS TO RETURN TO MORE CLIMATOLOGICAL CONDITIONS. PRELIM TEMPS POPS MCB 72 97 74 98 1212 BTR 76 96 75 97 1212 MSY 76 96 76 96 1312 GPT 74 96 73 96 2312 .NEW...NONE LA...NONE MS...NONE #
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:14 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 46 min |
| Aug 26, 7:36 PM CDT | Severe Thunderstorm Warning | LIX | Pike | 24 min |
| Aug 26, 7:53 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 37 min |
| Aug 26, 7:59 PM CDT | Severe Thunderstorm Warning | LIX | Pike | 31 min |
| Aug 26, 8:27 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.